Alert archive / Connecticut / Wind Advisories in 2013
Wind Advisory 5, NWS New York, NY
NWS New York, NY issued this wind advisory at Apr 12, 2013, 7:47 AM EDT for 4 counties in Connecticut; Nassau County, Suffolk County, New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 7:47 AM EDT (11:47 UTC)
- Expired
- Apr 12, 2013, 1:47 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS71 KOKX 121147 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 747 AM EDT FRI APR 12 2013 ...WINDY CONDITIONS THROUGH EARLY AFTERNOON... CTZ009>012-NYZ078>081-177-179-121800- /O.NEW.KOKX.WI.Y.0005.130412T1147Z-130412T1800Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 747 AM EDT FRI APR 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATIONS...COASTAL CONNECTICUT AND LONG ISLAND. * HAZARDS...STRONG WINDS. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH LATE MORNING. * IMPACTS...THESE WINDS COULD BRING DOWN TREE BRANCHES AND LIMBS. DRIVING MAY BE DIFFICULT...ESPECIALLY ON ELEVATED ROADS AND BRIDGES FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
744 WWUS71 KOKX 121747 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 147 PM EDT FRI APR 12 2013 CTZ009>012-NYZ078>081-177-179-121900- /O.CAN.KOKX.WI.Y.0005.000000T0000Z-130412T1800Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 147 PM EDT FRI APR 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE ENDED...AND WINDS WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 4:53 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 12, 4:53 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
453 AM EDT FRI APR 12 2013
.SYNOPSIS...
A WARM FRONT SOUTH OF THE AREA WILL SLOWLY MOVE NORTH TODAY. AN AREA
OF LOW PRESSURE WILL DEVELOP ALONG THE FRONTAL BOUNDARY OVER THE
MID-ATLANTIC AND TRACK JUST SOUTH OF LONG ISLAND AND THEN JUST EAST
OF CAPE COD OVERNIGHT TONIGHT. HIGH PRESSURE BUILDS ACROSS THE
AREA THROUGH THE REMAINDER OF THE WEEKEND...SLIDING OFFSHORE ON
MONDAY WITH A WARM FRONT LIFTING THROUGH THE REGION. UNSETTLED
WEATHER CONTINUES THROUGH THE WEEK WITH A SERIES OF FRONTAL
SYSTEM.
&&
.NEAR TERM /THROUGH TONIGHT/...
GOOD AGREEMENT WITH THE MODELS IN TERMS OF SURFACE FEATURES...WITH
WARM FRONT OVER THE MID-ATLANTIC SLOWLY MOVING NORTH TODAY AND
TRIPLE POINT LOW FORMING ALONG THE FRONTAL BOUNDARY OVER THE
MID-ATLANTIC THIS MORNING. THE LOW WILL TRACK JUST SOUTH OF LONG
ISLAND THIS EVENING...THEN JUST EAST OF CAPE COD AND INTO THE GULF
OF MAINE BY EARLY SATURDAY MORNING. RAIN TAPERS OFF EARLY TONIGHT
AND ENDS LATE TONIGHT WITH HIGH PRESSURE BUILDING IN.
AS FAR AS RAIN TOTALS...00Z NAM AND 12Z ECMWF ARE IN PRETTY GOOD
AGREEMENT WITH JUST UNDER AN INCH OVER WESTERN SECTIONS...BUT ECMWF
HAS HEAVIER AMOUNTS FOR EASTERN SECTIONS. 00Z GFS HAS UP TO 1.5
INCHES OVER WESTERN SECTIONS...WITH SLIGHTLY LESS AMOUNTS OVER
EASTERN SECTIONS. THINK THAT THIS IS AN OUTLIER...POSSIBLY SUFFERING
FROM CONVECTIVE FEEDBACK. 21Z NCEP SREF MEAN SHOWS AROUND AN INCH
ACROSS THE AREA WHICH SEEMS REASONABLE.
AS FAR AS WINDS...STRONG EASTERLY WINDS WILL BEGIN TO DIMINISH EARLY
THIS MORNING...WITH GUSTS IN AROUND 30 KT RANGE ACROSS...MAINLY
ACROSS NYC...LONG ISLAND...AND SOUTHERN CT. A COUPLE OF AREAS MAY
SEE A WIND GUST TO ADVISORY CRITERIA...ESPECIALLY ACROSS EASTERN
LONG ISLAND...BUT THIS WILL NOT BE WIDESPREAD.
&&
.SHORT TERM /SATURDAY/...
UPPER LEVEL LOW AND ITS SURFACE REFLECTION MOVES OVER THE NORTHERN
GREAT LAKES FOR SATURDAY...AND SWINGS A SURFACE TROUGH TOWARD THE
AREA ON SATURDAY. NOT MUCH IN THE WAY OF MOISTURE TO WORK WITH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PERIOD BEGINS WITH NEARLY ZONAL H5 FLOW SAT
NIGHT...WITH DEEP LAYERED RIDGING INTO EARLY NEXT WEEK. THERE IS
SOME SHORTWAVE ENERGY THAT PASSES THROUGH THE NORTHEAST SAT
NIGHT...BUT THE BEST DYNAMICS APPEAR TO BE JUST N OF THE LOCAL AREA.
WITH LOW CONFIDENCE OF ANY SHOWERS...HAVE REMOVED SCHC POPS. WAA
ADVECTION ENSUES ON MON...WITH WARM FROPA LIFTING THROUGH AND RISING
HEIGHTS/TEMPS ALOFT. KEPT FORECAST DRY...ALTHOUGH GFS IS INDICATING SOME
SHOWERS JUST TO THE W OF THE CWA. EC AND CMC ARE DRY UNTIL THE COLD
FROPA MIDWEEK.
WE REMAIN WARM SECTORED ON TUE WITH H5 HEIGHTS BUILDING TO 576DAM.
TEMPS IN THE 70S EXPECTED TUE N AND W OF NYC. SLIGHTLY COOLER AT THE
COAST WITH STRENGTHENING SLY FLOW.
TIMING ISSUES WITH COLD FROPA TUE NIGHT/WED AND IT COULD GET HUNG UP
OVER OR JUST S OF THE AREA BEFORE LIFTING BACK AS A WARM FRONT ON
THU. DISCREPANCIES CONTINUE WITH TIMING OF ANOTHER COLD FROPA ON
THU. TEMPS ARE EXPECTED TO REMAIN AROUND 5 DEGREES ABOVE NORMAL
THROUGH THE REMAINDER OF THE PERIOD.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
A WARM FRONT IS APPROACHING FROM THE SOUTH THIS MORNING LOWERING
CONDITIONS TO IFR AS SIGNIFICANT EASTERLY FLOW INCREASES.
LOW PRESSURE FORMS ALONG THE FRONT NEAR D.C. EARLY THIS
AFTERNOON...TRACKS NE...AND PASSES CLOSE TO THE REGION EARLY THIS
EVENING.
LOTS OF UNCERTAINTY IN CEILING HEIGHTS SPECIFICS...THOUGHT THE
GENERAL TREND IN DOWN THROUGH THE MORNING. WE MAY HAVE SOME
FLUCTUATION EARLY THIS MORNING FROM IFR BACK TO MVFR...BUT THE
TREND IS DOWN. MODERATELY CONFIDENT IN THE LIFR LATE THIS AFTN.
HIGH CONFIDENCE IN THE WIND FCST...THOUGH TIMING OF THE
DIMINISHING EARLY THIS AFTERNOON AND THE SHIFT LATE THIS
EVENING MAY BE OFF BY 1-2 HOURS.
CLEARING WILL NOT LIKELY OCCUR UNTIL WELL AFT MIDNIGHT LOCAL.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. RVR ISSUES POSSIBLE FOR INTL
ARRIVALS THIS AFTN. WINDS WILL FREQUENTLY GUST TO 30-35 KT THROUGH
NOON. DIRECTION AVERAGES JUST RIGHT OF 90 DEGREES MAGNETIC THIS
MORNING...THEN LEFT OF 90 MAGNETIC THIS AFTN.
KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. WINDS WILL FREQUENTLY GUST TO
30-35 KT THROUGH NOON. DIRECTION IS A BIT UNCERTAIN THIS MORNING.
TREND AND FCST IS JUST RIGHT OF 90 DEGREES MAGNETIC...BUT LGA
TYPICALLY WILL BACK MORE ENE.
KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. WINDS COULD OCCASIONALLY GUST
TO 30 KT THIS MORNING.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. HIGH CONFIDENCE IN WIND FCST.
KHPN FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. HIGH CONFIDENCE IN WIND FCST.
VSBY COULD BE LOWER...PERHAPS DOWN TO 1/4 SM...THIS AFTN.
KISP FCSTER COMMENTS: HIGH CONFIDENCE IN THE LOWERING CEILING
TREND...COULD BE FASTER THAN FCST. HIGH CONFIDENCE IN WIND FCST. VSBY
COULD BE LOWER...PERHAPS DOWN TO 1/4 SM...LATE THIS AFTN.
.OUTLOOK FOR 09Z SATURDAY THROUGH TUESDAY... .
.SAT...BCMG VFR EARLY SAT AM.
.SUN...VFR. W-NW WIND 10-15G20-25 KT POSSIBLE.
.SUN NGT...VFR.
.MON...VFR. S WND AROUND 10G15KT.
.TUE...VFR. SW WND 10-15G20KT.
&&
.MARINE...
AS FAR AS RAIN TOTALS...00Z NAM AND 12Z ECMWF ARE IN PRETTY GOOD
AGREEMENT WITH JUST UNDER AN INCH OVER WESTERN SECTIONS...BUT ECMWF
HAS HEAVIER AMOUNTS FOR EASTERN SECTIONS. 00Z GFS HAS UP TO 1.5
INCHES OVER WESTERN SECTIONS...WITH SLIGHTLY LESS AMOUNTS OVER
EASTERN SECTIONS. THINK THAT THIS IS AN OUTLIER...POSSIBLY SUFFERING
FROM CONVECTIVE FEEDBACK. 21Z NCEP SREF MEAN SHOWS AROUND AN INCH
ACROSS THE AREA WHICH SEEMS REASONABLE.
SCA CONDS ARE EXPECTED ON THE OCEAN AND EASTERN SOUND/BAYS ON SUN
IN THE WAKE OF A SFC TROUGH. CONDS SHOULD FALL BELOW ADVSY LEVELS
BY SUN NIGHT AS HIGH PRES BUILDS OHD. TRANQUIL CONDS ON ALL WATERS
UNTIL TUE WHEN AN INCREASING SELY FLOW SHOULD INCREASE SCA SEAS ON
THE OCEAN WATERS. GUSTS WILL COME CLOSE AS WELL...BUT WILL DEPEND
ON HOW INVERTED WE END UP BEING.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL OF 3/4 TO 1 INCH IS EXPECTED ON AVERAGE TODAY.
MINOR URBAN AND POOR DRAINAGE PONDING IS LIKELY. RIVER FLOODING IS
NOT EXPECTED.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM SATURDAY THROUGH EARLY
NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
ISOLATED MINOR COASTAL FLOODING IS POSSIBLE THIS MORNING WITH THE
STRONG EASTERLY WINDS. STORM SURGE OF AROUND 2 TO 2 1/2 FT IS
NEEDED FOR MINOR COASTAL FLOODING. SO SOME LOCATIONS ON THE
WESTERN SOUND COULD TOUCH MINOR COASTAL FLOOD BENCHMARKS WITH THE
EARLY AFTN HIGH TIDE. SOUTH SHORE BAYS COULD DO THE SAME WITH THIS
MORNING HIGH TIDE AND AGAIN THIS EVENING.
MINOR EROSION IS POSSIBLE AS WELL WITH 5 TO 7 FT WAVES ALONG THE
OCEAN FACING BEACHES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...24/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...24
AVIATION...TONGUE
MARINE...24/JP
HYDROLOGY...24/JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 12, 5:46 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 546 AM EDT FRI APR 12 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-131000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 546 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-131000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 546 AM EDT FRI APR 12 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:37 PM EDT | Small Craft Advisory | OKX | 15 hr |
Nearby
Wind Advisories in Connecticut, 2013Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.